News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Latent Steven Johnson syndrome and rash


 bluetopaz - Wed Apr 08, 2009 8:25 am

Hi, I am 45y female. Some fifteen years ago I had Steven Johnson syndrome. The rash, which covered most of my body, took another few months to clear completely. Now I have had a few allergic reactions, one unknown (suspect) cleaning agent, and the other glue of surgical pad. Both had red, raised skin, but with clear borders, maybe one-third palm in size. After a few days the reddening subsided, leaving the skin brownish and rough. One eventually cleared, one is still on brown-stage. Can this be somehow related to the SJS I had, even though they did not explode all over the body? Another question, I have been in weak health ever since (15years), with unspecified and mystifying health complications, could this be related to the SJS? I am running from doctor to doctor doing all kinds of tests.. Any help would be very much appreciated!
 John Kenyon, CNA - Sat Apr 11, 2009 7:57 pm

User avatar Hello--

What you're describing sounds rather like erythema multiforme, which is associated with SJS. The lesions you describe sound a lot like the less serious, chronic form of EM, but should be examines at least. Minimizing ingestion of benzoates (which occur naturally in certain fruits as well as an additive in other foods) and alcohol will usually cause the lesions to resolve. EM is often a sequel to SJS, and at least it doesn't sound like you have the more serious type, erythema multiforme major. Since your initial SJS episode was rather extensive yet occurred later in life so as to be less dangerous, this is probably as serious as it's likely to get, but it might require medical management if it's not self-limiting, which it usually is. The treatment then would be steroids.

I hope this is helpful to you. Please follow up with us as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here